MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TAPERLOC COMPLETE; PROSTHESIS, HIP

ZIMMER BIOMET, INC. TAPERLOC COMPLETE; PROSTHESIS, HIP
Catalog Number 51-104160
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10: unk size 16 broach h6: suggested component code: mechanical (g04) - stem the product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the stem sat 5mm proud compared to the final broach.The stem was not used.There was no known impact or consequences to the patient.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: a1-3; b5; d10; g3; h2.D10: cat: 51-203150 lot: 252036 tprlc 133 rasp/prov 15x150mm the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the stem sat 5mm proud compared to the final broach.The stem was not used.Had to implant a stem one size under the broach and wasted the initial stem.There was no known impact or consequences to the patient.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: g3; h2; h3; h6.Visual examination of the returned product identified the stem has scratches on the neck, trunnion (taper), and flat surface of the proximal end.The distal end is blasted and has multiple shiny spots where it appears the blast may have been rubbed off.No other damage was noted during visual evaluation.Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were provided.Review identified the following: the femoral component was inserted to the appropriate depth and rotation without any evidence of calcar cracks.The initial 16 mm lateralized stem chosen stood up extremely proud over the resected calcar level about least 5-6mm.Read rasping was undertaken several times with a 15 and 16 mm rasp and despite that the 60 mm stem would not advance to the appropriate level.A 15 mm lateralized taper lock complete stem was chosen it was placed with the appropriate position and it was proud by only 2 mm.The 16 mm stem was not utilized for the above reason.Two undated xrs of a left tha not submitted for further review.Post surgical images would not capture the event.The root cause of the reported issue is attributed to off-label combinations.As per ifu, 'the surgeon is to be thoroughly familiar with the implants, instruments, and surgical technique prior to performing surgery." as per surgical technique, "when preparing for the taperloc complete microplasty® stem placement, be sure to use the appropriate broach." the high offset stem and reduced distal broach are off- label combinations and would have caused the reported issue.Complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TAPERLOC COMPLETE
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22827060
Report Number0001825034-2025-02484
Device Sequence Number4553087
Product Code LZO
UDI-Device Identifier00880304491854
UDI-Public(01)00880304491854(17)350427(10)J7943048
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K200196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number51-104160
Device Lot NumberJ7943048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer08/18/2025
01/15/2026
Initial Report FDA Received Date08/18/2025
Supplement Report FDA Received Date09/10/2025
01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale